Alert archive / Minnesota / Excessive Heat Warnings in 2022

Excessive Heat Warning 1, NWS Twin Cities, MN

June 13, 20227 counties in Minnesota

NWS Twin Cities, MN issued this excessive heat warning at Jun 13, 2022, 3:16 AM CDT for 7 counties in Minnesota. It took effect at Jun 14, 2022, 11:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2022, 3:16 AM CDT (08:16 UTC)
In effect from
Jun 14, 2022, 11:00 AM CDT
Expired
Jun 14, 2022, 8:00 PM CDT
In force
9 hr
Issued by
NWS Twin Cities, MN

Counties Anoka County, MN, Carver County, MN, Dakota County, MN, Hennepin County, MN, Ramsey County, MN, Scott County, MN, Washington County, MN

The radar

The Minneapolis radar (KMPX), 22 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 8.3 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2022-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 642 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2022-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
642 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1140 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted.

428 
WWUS73 KMPX 130816
NPWMPX

URGENT - WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
316 AM CDT Mon Jun 13 2022

MNZ060>063-068>070-131630-
/O.NEW.KMPX.EH.W.0001.220614T1600Z-220615T0100Z/
Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota-
Including the cities of Minneapolis, Blaine, St Paul, Stillwater,
Chanhassen, Chaska, Victoria, Shakopee, and Hastings
316 AM CDT Mon Jun 13 2022

...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM TO 8 PM CDT
TUESDAY...

* WHAT...Dangerously hot conditions with heat index values up to 
  103 expected.

* WHERE...Hennepin, Anoka, Ramsey, Washington, Carver, Scott and 
  Dakota Counties.

* WHEN...From 11 AM to 8 PM CDT Tuesday.

* IMPACTS...Extreme heat and humidity will significantly  
  increase the potential for heat related illnesses, particularly 
  for those working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young 
children and pets should never be left unattended in vehicles 
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

MNZ064-073-131630-
/O.NEW.KMPX.HT.Y.0001.220613T1900Z-220614T0200Z/
Yellow Medicine-Redwood-
Including the cities of Granite Falls and Redwood Falls
316 AM CDT Mon Jun 13 2022

...HEAT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM CDT
THIS EVENING...

* WHAT...Heat index values up to 102 expected.

* WHERE...Yellow Medicine and Redwood Counties.

* WHEN...From 2 PM this afternoon to 9 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young 
children and pets should never be left unattended in vehicles 
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

MNZ074-082-083-091-092-131630-
/O.NEW.KMPX.HT.Y.0001.220613T1900Z-220615T0100Z/
Brown-Watonwan-Blue Earth-Martin-Faribault-
Including the cities of New Ulm, St James, Mankato, Fairmont, 
and Blue Earth
316 AM CDT Mon Jun 13 2022

...HEAT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT
TUESDAY...

* WHAT...Heat index values up to 105 expected. Temperatures
  tonight will not fall much below 80, providing little relief
  from the heat. 

* WHERE...Brown, Watonwan, Blue Earth, Martin and Faribault 
  Counties.

* WHEN...From 2 PM this afternoon to 8 PM CDT Tuesday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young 
children and pets should never be left unattended in vehicles 
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

MNZ045-051>053-059-066-067-075>078-084-085-093-WIZ014>016-023>028-
131630-
/O.NEW.KMPX.HT.Y.0001.220614T1600Z-220615T0100Z/
Kanabec-Sherburne-Isanti-Chisago-Wright-McLeod-Sibley-Nicollet-
Le Sueur-Rice-Goodhue-Waseca-Steele-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire-
Including the cities of Mora, Elk River, Cambridge, Center City, 
Monticello, Hutchinson, Gaylord, St Peter, Le Sueur, Faribault, 
Red Wing, Waseca, Owatonna, Albert Lea, Osceola, Rice Lake, 
Ladysmith, Hudson, River Falls, Menomonie, Durand, 
Chippewa Falls, and Eau Claire
316 AM CDT Mon Jun 13 2022

...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM CDT TUESDAY...

* WHAT...Heat index values up to 103 expected.

* WHERE...Portions of northwest and west central Wisconsin and 
  central, east central, south central and southeast Minnesota.

* WHEN...From 11 AM to 8 PM CDT Tuesday.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young 
children and pets should never be left unattended in vehicles 
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

Borghoff
3 follow-up statements
106 
WWUS73 KMPX 140405
NPWMPX

URGENT - WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
1105 PM CDT Mon Jun 13 2022

MNZ060>063-068>070-141215-
/O.CON.KMPX.EH.W.0001.220614T1600Z-220615T0100Z/
Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota-
Including the cities of Minneapolis, Blaine, St Paul, Stillwater,
Chanhassen, Chaska, Victoria, Shakopee, and Hastings
1105 PM CDT Mon Jun 13 2022

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM
CDT TUESDAY...

* WHAT...Dangerously hot conditions with heat index values up to
  103 expected.

* WHERE...Scott, Carver, Washington, Ramsey, Anoka, Hennepin and 
  Dakota Counties.

* WHEN...From 11 AM to 8 PM CDT Tuesday.

* IMPACTS...Extreme heat and humidity will significantly 
  increase the potential for heat related illnesses, 
  particularly for those working or participating in outdoor 
  activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

MNZ074-082-083-091-092-141215-
/O.CON.KMPX.HT.Y.0001.000000T0000Z-220615T0100Z/
Brown-Watonwan-Blue Earth-Martin-Faribault-
Including the cities of New Ulm, St James, Mankato, Fairmont, 
and Blue Earth
1105 PM CDT Mon Jun 13 2022

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT TUESDAY...

* WHAT...Heat index values up to 103.

* WHERE...Blue Earth, Watonwan, Faribault, Martin and Brown 
  Counties.

* WHEN...Until 8 PM CDT Tuesday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

MNZ045-051>053-059-066-067-075>078-084-085-093-WIZ014>016-023>028-
141215-
/O.CON.KMPX.HT.Y.0001.220614T1600Z-220615T0100Z/
Kanabec-Sherburne-Isanti-Chisago-Wright-McLeod-Sibley-Nicollet-
Le Sueur-Rice-Goodhue-Waseca-Steele-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire-
Including the cities of Mora, Elk River, Cambridge, Center City, 
Monticello, Hutchinson, Gaylord, St Peter, Le Sueur, Faribault, 
Red Wing, Waseca, Owatonna, Albert Lea, Osceola, Rice Lake, 
Ladysmith, Hudson, River Falls, Menomonie, Durand, 
Chippewa Falls, and Eau Claire
1105 PM CDT Mon Jun 13 2022

...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT
TUESDAY...

* WHAT...Heat index values up to 103 expected.

* WHERE...Portions of northwest and west central Wisconsin and 
  central, east central, south central and southeast Minnesota.

* WHEN...From 11 AM to 8 PM CDT Tuesday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

Borghoff
422 
WWUS73 KMPX 140934
NPWMPX

URGENT - WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
434 AM CDT Tue Jun 14 2022

MNZ060>063-068>070-141800-
/O.CON.KMPX.EH.W.0001.220614T1600Z-220615T0100Z/
Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota-
Including the cities of Minneapolis, Blaine, St Paul, Stillwater,
Chanhassen, Chaska, Victoria, Shakopee, and Hastings
434 AM CDT Tue Jun 14 2022

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 11 AM THIS
MORNING TO 8 PM CDT THIS EVENING...

* WHAT...Dangerously hot conditions with heat index values up to 
  104 expected.

* WHERE...Scott, Carver, Washington, Ramsey, Anoka, Hennepin and 
  Dakota Counties.

* WHEN...From 11 AM this morning to 8 PM CDT this evening.

* IMPACTS...Extreme heat and humidity will significantly 
  increase the potential for heat related illnesses, 
  particularly for those working or participating in outdoor 
  activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose-fitting clothing when possible
and drink plenty of water.

To reduce risk during outdoor work, the Occupational Safety and
Health Administration recommends scheduling frequent rest breaks
in shaded or air conditioned environments. Anyone overcome by heat
should be moved to a cool and shaded location. Heat stroke is an
emergency, call 9 1 1.

An Excessive Heat Warning means that a prolonged period of 
dangerously hot temperatures will occur. The combination of hot 
temperatures and high humidity will combine to create a dangerous 
situation in which heat illnesses are likely. Drink plenty of 
fluids, stay in an air conditioned room, stay out of the sun, and 
check up on relatives and neighbors.

Young children and pets should never be left unattended in 
vehicles under any circumstances. This is especially true during 
warm or hot weather when car interiors can reach lethal 
temperatures in a matter of minutes.

&&

$$

MNZ074-082-083-091-092-141800-
/O.CON.KMPX.HT.Y.0001.000000T0000Z-220615T0100Z/
Brown-Watonwan-Blue Earth-Martin-Faribault-
Including the cities of New Ulm, St James, Mankato, Fairmont, 
and Blue Earth
434 AM CDT Tue Jun 14 2022

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Heat index values up to 103.

* WHERE...Blue Earth, Watonwan, Faribault, Martin and Brown 
  Counties.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young 
children and pets should never be left unattended in vehicles 
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

MNZ045-051>053-059-066-067-075>078-084-085-093-WIZ014>016-023>028-
141800-
/O.CON.KMPX.HT.Y.0001.220614T1600Z-220615T0100Z/
Kanabec-Sherburne-Isanti-Chisago-Wright-McLeod-Sibley-Nicollet-
Le Sueur-Rice-Goodhue-Waseca-Steele-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire-
Including the cities of Mora, Elk River, Cambridge, Center City, 
Monticello, Hutchinson, Gaylord, St Peter, Le Sueur, Faribault, 
Red Wing, Waseca, Owatonna, Albert Lea, Osceola, Rice Lake, 
Ladysmith, Hudson, River Falls, Menomonie, Durand, 
Chippewa Falls, and Eau Claire
434 AM CDT Tue Jun 14 2022

...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM CDT THIS EVENING...

* WHAT...Heat index values up to 103 expected.

* WHERE...Portions of northwest and west central Wisconsin and 
  central, east central, south central and southeast Minnesota.

* WHEN...From 11 AM this morning to 8 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young 
children and pets should never be left unattended in vehicles 
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

Borghoff
402 
WWUS73 KMPX 141611
NPWMPX

URGENT - WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
1111 AM CDT Tue Jun 14 2022

MNZ060>063-068>070-150100-
/O.CON.KMPX.EH.W.0001.000000T0000Z-220615T0100Z/
Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota-
Including the cities of Minneapolis, Blaine, St Paul, Stillwater,
Chanhassen, Chaska, Victoria, Shakopee, and Hastings
1111 AM CDT Tue Jun 14 2022

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

* WHAT...Dangerously hot conditions with heat index values near
  100 expected.

* WHERE...Scott, Carver, Washington, Ramsey, Anoka, Hennepin and 
  Dakota Counties.

* WHEN...From 11 AM this morning to 8 PM CDT this evening.

* IMPACTS...Extreme heat and humidity will significantly 
  increase the potential for heat related illnesses, 
  particularly for those working or participating in outdoor 
  activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose-fitting clothing when possible
and drink plenty of water.

To reduce risk during outdoor work, the Occupational Safety and
Health Administration recommends scheduling frequent rest breaks
in shaded or air conditioned environments. Anyone overcome by heat
should be moved to a cool and shaded location. Heat stroke is an
emergency, call 9 1 1.

An Excessive Heat Warning means that a prolonged period of 
dangerously hot temperatures will occur. The combination of hot 
temperatures and high humidity will combine to create a dangerous 
situation in which heat illnesses are likely. Drink plenty of 
fluids, stay in an air conditioned room, stay out of the sun, and 
check up on relatives and neighbors.

Young children and pets should never be left unattended in 
vehicles under any circumstances. This is especially true during 
warm or hot weather when car interiors can reach lethal 
temperatures in a matter of minutes.

&&

$$

MNZ074-082-083-091-092-150100-
/O.CON.KMPX.HT.Y.0001.000000T0000Z-220615T0100Z/
Brown-Watonwan-Blue Earth-Martin-Faribault-
Including the cities of New Ulm, St James, Mankato, Fairmont, 
and Blue Earth
1111 AM CDT Tue Jun 14 2022

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Heat index values near 100 expected.

* WHERE...Blue Earth, Watonwan, Faribault, Martin and Brown 
  Counties.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

MNZ045-051>053-059-066-067-075>078-084-085-093-WIZ014>016-023>028-
150100-
/O.CON.KMPX.HT.Y.0001.000000T0000Z-220615T0100Z/
Kanabec-Sherburne-Isanti-Chisago-Wright-McLeod-Sibley-Nicollet-
Le Sueur-Rice-Goodhue-Waseca-Steele-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire-
Including the cities of Mora, Elk River, Cambridge, Center City, 
Monticello, Hutchinson, Gaylord, St Peter, Le Sueur, Faribault, 
Red Wing, Waseca, Owatonna, Albert Lea, Osceola, Rice Lake, 
Ladysmith, Hudson, River Falls, Menomonie, Durand, 
Chippewa Falls, and Eau Claire
1111 AM CDT Tue Jun 14 2022

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Heat index values near 100 expected.

* WHERE...Portions of northwest and west central Wisconsin and 
  central, east central, south central and southeast Minnesota.

* WHEN...From 11 AM this morning to 8 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

jrb

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this excessive heat warning went out at Jun 12, 11:06 PM CDT, 4 hours 10 minutes earlier.

Area forecast discussion, Jun 12, 11:06 PM CDT, 4 hours 10 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
1106 PM CDT Sun Jun 12 2022

.UPDATE...
Issued at 1056 PM CDT Sun Jun 12 2022

Updated for 06Z aviation discussion below.

&&

.DISCUSSION...(This evening through Sunday)
Issued at 242 PM CDT Sun Jun 12 2022

KEY MESSAGES:

- Sneaky severe weather possible if storms manage to develop in
  central/eastern MN this afternoon/evening.

- Confidence increasing on risk for severe thunderstorms overnight
  for parts of the region, but uncertainty remains in exact location.

- High temperatures Monday are highly dependent on the evolution of
  storms tonight. It could be much warmer across southern MN if the
  warm front can begin lifting north sooner.

- Heat remains on track for Tuesday with heat indices near 100 across
  eastern MN and WI.

- A cooldown mid to late week could be followed by a heat wave later
  next weekend.

Today...A narrow ribbon of severe weather potential exists across
central and eastern Minnesota. Morning clouds have allowed surface
winds to be out of the southeast ahead of a weak boundary, Meanwhile
clearing along the boundary has supported nearly 3000 J/kg of SBCAPE.
In addition, deep layer shear owing to a strong upper level northwest
jet is on the order of 40 to 50 kts. If storms manage to develop
across central Minnesota, a few could become supercellular and
produce severe weather later this afternoon and into the evening. The
main threat would be large hail, but damaging wind and even a tornado
or two is possible given the large curvature in the near-boundary
hodographs.

Tonight into Monday...Confidence remains fairly high that a complex
of severe thunderstorms will come out of the Dakotas overnight and
move into western Minnesota, and possibly eastern Wisconsin by Monday
morning. The instability is the primary concern as forecast soundings
along the CAPE gradient show a fat CAPE profile, which as mentioned
in the previous discussion should lead to a sufficient cold pool
developing. The SPC outlooks have a tough time conveying the
potential across the Twin Cities area because the storms will be
coming through right around 12Z, plus there is uncertainty in the
location. So those two variables led to the marginal risk, but the
potential certainly exists for a severe MCS to be on the metro's
doorstep by sunrise.

This complex of storms will keep the main warm front to the south,
and areas along it should see highs in the 90s, while areas to the
north remain cool and possibly overcast. That makes the temperature
forecast for Monday more of a challenge, and a lot will depend on how
the convection unfolds overnight.

Tuesday through Sunday...Temperatures for Tuesday still look hot,
especially along the I-35 corridor. Mid to upper 90s are realistic,
with the potential for heat indices near 100 degrees. Southerly winds
will increase as well on Tuesday.

On Wednesday a cold front will move through the region, and
showers/thunderstorms will develop along it as an upper level wave
lifts through the region. Instability is limited, and so is the
severe threat. Looking ahead. Thursday will have breezy westerly
winds, so lowered the humidity across the region. Temperatures will
start to rebound on Friday, with 90s appearing likely again over the
weekend.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1056 PM CDT Sun Jun 12 2022

The main question continues to revolve around storms this morning
followed by the development of MVFR cigs. At this point, storms look
likely across portions of central and southern MN into WI, though
slightly further south of previous forecast. It does not look like a
solid line across the entire area. There are still too many
uncertainties and some areas may barely have any thunder, while other
areas could get severe impacts. High-res models have trended more
aggressive with convection entering the area after 09z and making
toward KMSP by 12z. I've tried to time -TSRA arrival with tempo
groups, but again timing is still uncertain.

KMSP...
Although there is not much clarity on where storms will be strongest
as they move through central/southern MN, there does appear to be a
delay of a couple hours. Thus have indicated 12z-15z for now, but it
is possible that could change a little depending on storm motion.
Storms would likely last up to two hours at the airfield. If storms
do occur, MVFR ceilings should develop during and in the wake of the
storms.

/OUTLOOK FOR KMSP/
Tue...VFR. Chc MVFR/SHRA/TSRA late. Wind S/SW 10-15g25 kts.
Wed...VFR. Chc MVFR/SHRA. Wind W 5-10 kts.
Thu...VFR. Wind W 15G25 kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...None.
WI...None.
&&

DISCUSSION...JRB
AVIATION...BPH
Hazardous weather outlook, Jun 12, 1:25 PM CDT, 13 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
125 PM CDT Sun Jun 12 2022

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
131830-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
125 PM CDT Sun Jun 12 2022

This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.

.DAY ONE...This Afternoon and Tonight.

There is a chance of thunderstorms this afternoon/evening. A few
storms could produce large hail, damaging wind, or a tornado
mainly in central Minnesota.

Better chances for thunderstorms arrive after midnight. Damaging
winds, large hail, and heavy rainfall are possible with some of
the storms.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hot and humid air will arrive Tuesday. Heat indices near 100
degrees are expected across southern and eastern Minnesota into
Wisconsin.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation may be needed.

jrb

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 3:16 AM CDTHeat AdvisoryMPXBlue Earth, Brown, Chisago, Faribault, Freeborn, Goodhue and 15 more41 hr
Jun 13, 5:01 AM CDTSpecial Weather StatementMPXBrown, Nicollet, Watonwan44 min
Jun 13, 6:05 AM CDTSevere Thunderstorm WarningMPXMartin40 min
Jun 13, 7:00 AM CDTSevere Thunderstorm WarningMPXBlue Earth, Faribault, Martin45 min
Jun 13, 7:17 AM CDTSpecial Weather StatementMPXDakota, Goodhue, Rice43 min
Jun 13, 7:36 AM CDTSpecial Weather StatementMPXWaseca54 min
Jun 13, 8:06 AM CDTSpecial Weather StatementMPXSteele39 min
Jun 13, 8:29 AM CDTFlash Flood WarningMPXSteele, Waseca3 hr
Jun 13, 9:09 AM CDTSpecial Weather StatementMPXSteele51 min
Jun 13, 9:25 AM CDTFlood WatchMPXBlue Earth, Faribault, Freeborn, Goodhue, Martin, Rice and 3 more3 hr
Jun 13, 10:02 AM CDTSpecial Weather StatementMPXWatonwan28 min
Jun 13, 10:50 AM CDTSpecial Weather StatementMPXWaseca40 min

Nearby

Excessive Heat Warnings in Minnesota, 2022Every excessive heat warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.